Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 11, 2009, 1:17 PM CST for 4 counties in Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 1:17 PM CST (19:17 UTC)
- Expired
- Feb 11, 2009, 2:00 PM CST
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 1:40 PM CST | TSTM WND DMG | 5 E Altamont, TN | NUMEROUS TREES BLOWN DOWN COUNTY WIDE. RELAYED BY WFO MORRISTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 10:38 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111917
SVROHX
TNC061-175-177-185-112000-
/O.NEW.KOHX.SV.W.0010.090211T1917Z-090211T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
117 PM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
EASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 200 PM CST
* AT 114 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF SMITHVILLE TO 10 MILES SOUTH OF
MANCHESTER...AND MOVING NORTHEAST AT 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TRACY CITY AND SPARTA BY 135 PM CST...
SPENCER AND GRUETLI-LAAGER BY 140 PM CST...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3606 8556 3609 8551 3606 8537 3604 8531
3601 8531 3599 8526 3594 8525 3559 8540
3555 8545 3554 8561 3550 8553 3545 8553
3542 8548 3537 8550 3532 8556 3529 8569
3525 8569 3522 8574 3524 8584 3522 8589
TIME...MOT...LOC 1916Z 236DEG 59KT 3589 8572 3507 8607
$$
ROSE2 follow-up statements
000
WWUS54 KOHX 111935
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CST WED FEB 11 2009
TNC061-175-177-185-112000-
/O.CON.KOHX.SV.W.0010.000000T0000Z-090211T2000Z/
WARREN TN-WHITE TN-VAN BUREN TN-GRUNDY TN-
134 PM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR GRUNDY...VAN BUREN...WHITE AND EASTERN WARREN COUNTIES...
AT 132 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF SPARTA TO SPARTA TO 8 MILES WEST OF
SPENCER TO TRACY CITY...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SPENCER AND GRUETLI-LAAGER BY 140 PM CST...
PALMER BY 145 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY
AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3606 8556 3609 8551 3606 8537 3604 8531
3601 8531 3599 8526 3594 8525 3559 8540
3555 8545 3554 8561 3550 8553 3545 8553
3542 8548 3537 8550 3532 8556 3529 8569
3525 8569 3522 8574 3524 8584 3522 8589
TIME...MOT...LOC 1934Z 272DEG 39KT 3611 8542 3593 8545
3572 8556 3531 8575
$$
STEIGERWALDT000
WWUS54 KOHX 111947
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
147 PM CST WED FEB 11 2009
TNC177-111957-
/O.CAN.KOHX.SV.W.0010.000000T0000Z-090211T2000Z/
WARREN TN-
147 PM CST WED FEB 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...
THE STRONG LINE OF STORMS HAS MOVED TO THE EAST OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3527 8574 3554 8561 3552 8556 3555 8554
3564 8557 3606 8537 3604 8531 3594 8525
3559 8540 3555 8545 3555 8554 3552 8556
3550 8553 3545 8553 3542 8548 3537 8550
3532 8556 3529 8569 3525 8569
TIME...MOT...LOC 1947Z 272DEG 39KT 3603 8528 3580 8537
3529 8559
$$
TNC061-175-185-112000-
/O.CON.KOHX.SV.W.0010.000000T0000Z-090211T2000Z/
WHITE TN-VAN BUREN TN-GRUNDY TN-
147 PM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR EASTERN GRUNDY...VAN BUREN AND EASTERN WHITE COUNTIES...
AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 22 MILES NORTHEAST OF SPENCER TO SPENCER TO 6 MILES
SOUTHWEST OF PALMER...MOVING EAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY
AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3527 8574 3554 8561 3552 8556 3555 8554
3564 8557 3606 8537 3604 8531 3594 8525
3559 8540 3555 8545 3555 8554 3552 8556
3550 8553 3545 8553 3542 8548 3537 8550
3532 8556 3529 8569 3525 8569
TIME...MOT...LOC 1947Z 272DEG 39KT 3603 8528 3580 8537
3529 8559
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 10:38 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 11, 10:38 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CST WED FEB 11 2009 .DISCUSSION... BAND OF SHOWERS/ISOLATED THUNDERSTORMS CONTINUES TO MOVE EAST JUST AHEAD OF SURFACE FRONT...WHICH EXTENDS FROM CLOSED LOW NEAR STL. UPPER SYSTEM CURRENTLY MAKING NEGATIVE TILT...WHICH IS EXPECTED TO ACCELERATE BAND. TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH WELL AHEAD OF PCPN. LATEST RUNS SHOW LINE INTENSIFYING SOME OVER THE NORTH CENTRAL AND NORTHEAST MID-STATE AS THE AFTERNOON PROGRESSES AND BAND OF PCPNS SPEED INCREASES. TREMENDOUS DRYING ALSO SHOWING UP ON WV IMAGERY WHICH MAY INITIALLY HELP TO INTENSIFY CONVECTION BEFORE SHUTTING IT OFF LATER THIS AFTERNOON. WILL CONTINUE WIND ADVISORY THROUGH 00Z AND MAKE ADJUSTMENTS TO CURRENT FORECAST TO ACCOMMODATE TORNADO WATCH. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Feb 11, 4:08 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CST WED FEB 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES TO MIDDLE TENNESSEE TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE TENNESSEE RIVER AROUND 9 AM. IT SHOULD REACH THE I 65 CORRIDOR BETWEEN 10 AM AND NOON...AND THE PLATEAU BY 2 PM. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN HAZARD. HOWEVER...FAVORABLE ATMOSPHERIC WIND SPEEDS AND DIRECTIONS WILL BRING THE POTENTIAL FOR ISOLATED TORNADOES. WINDS WILL ALSO BE STRONG BEFORE AND AFTER THE THUNDERSTORMS. WIND GUSTS OF 45 MPH WILL BE POSSIBLE THROUGH THE DAY. A WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED TODAY. 13
In the hours before
Local storm report, Feb 11, 11:54 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND DMG 10 SW DICKSON 35.97N 87.50W
02/11/2009 HICKMAN TN TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN. A COUPLE WERE SNAPPED.
1146 AM TSTM WND DMG 5 SW NASHVILLE 36.12N 86.85W
02/11/2009 DAVIDSON TN CO-OP OBSERVER
SEVERAL TREES BLOWN DOWN ON A GOLF COURSE.
&&
TJOHNSTOLocal storm report, Feb 11, 11:57 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND GST 5 S FRANKLIN 35.86N 86.84W
02/11/2009 M60 MPH WILLIAMSON TN CO-OP OBSERVER
&&
TJOHNSTOLocal storm report, Feb 11, 12:10 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND DMG 2 W MOUNT JULIET 36.21N 86.56W
02/11/2009 WILSON TN NWS EMPLOYEE
TREES DOWN ON GREEN HILLS RD.
&&
TJOHNSTOLocal storm report, Feb 11, 12:23 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG PULASKI 35.20N 87.03W
02/11/2009 GILES TN CO-OP OBSERVER
TREES WERE BLOWN DOWN.
1150 AM TSTM WND DMG LEWISBURG 35.45N 86.79W
02/11/2009 MARSHALL TN TRAINED SPOTTER
TREES SNAPPED AT I-65 EXIT.
&&
TJOHNSTOLocal storm report, Feb 11, 12:31 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
02/11/2009 MAURY TN LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN SPRING HILL AND COLUMBIA.
&&
TJOHNSTOLocal storm report, Feb 11, 1:09 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG HARTSVILLE 36.39N 86.16W
02/11/2009 TROUSDALE TN CO-OP OBSERVER
SEVERAL TREES WERE BLOWN DOWN.
1240 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
02/11/2009 MACON TN UTILITY COMPANY
TREES WERE BLOWN DOWN COUNTYWIDE.
1240 PM TSTM WND DMG WARTRACE 35.53N 86.33W
02/11/2009 BEDFORD TN EMERGENCY MNGR
MINOR ROOF DAMAGE TO A HOME WAS REPORTED. TREES WERE
BLOWN DOWN COUNTY WIDE.
&&
TJOHNSTOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:46 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lawrence, Lewis, Montgomery | 29 min |
| Feb 11, 11:05 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 55 min |
| Feb 11, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 50 min |
| Feb 11, 11:34 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 56 min |
| Feb 11, 11:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 66 min |
| Feb 11, 12:01 PM CST | Tornado Warning | OHX | Marshall | 14 min |
| Feb 11, 12:08 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Feb 11, 12:24 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb | 36 min |
| Feb 11, 12:46 PM CST | Tornado Warning | OHX | Cannon, Coffee, DeKalb, Warren | 29 min |
| Feb 11, 12:50 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith | 40 min |
| Feb 11, 12:58 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Warren, White | 32 min |
| Feb 11, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett, Putnam | 36 min |
| Feb 11, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 49 min |
| Feb 11, 1:59 PM CST | Tornado Warning | OHX | Cumberland, Fentress | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.